Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

A. Lew - M. Negri

Optimal convergence of a discontinuous-Galerkin-based immersed boundary method

created by negri on 10 Mar 2010
modified on 28 Jan 2011

[BibTeX]

Published Paper

Inserted: 10 mar 2010
Last Updated: 28 jan 2011

Journal: Math. Model. Numer. Anal.
Volume: 45
Pages: 651-674
Year: 2011

Abstract:

We prove the optimal convergence of a discontinous-Galerkin-based immersed boundary method introduced earlier Lew and Buscaglia, 2008. By switching to a discontinuous Galerkin discretization near the boundary, this method overcomes the suboptimal convergence rate that may arise in immersed boundary methods when strongly imposing essential boundary conditions. We consider a model Poisson's problem with homogeneous boundary conditions over two-dimensional $C^2$-domains. For solution in $H^q$ for $q > 2$, we prove that the method approximates the function and its gradient with optimal orders $h^2$ and $h$, respectively. When $q = 2$, we have $h^{2-\epsilon}$ and $h^1$ for any $\epsilon > 0$ instead. To this end, we construct a new interpolant that takes advantage of the discontinuities in the space, since standard interpolation estimates lead here to suboptimal approximation rates. The interpolation error estimate is based on proving an analog to Deny- Lions' lemma for discontinuous interpolants on a patch formed by the reference elements of any element and its three face-sharing neighbors. Consistency errors arising due to di erences between the exact and the approximate domains are treated using Hardy's inequality together with more standard results on Sobolev functions.


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1